[Skip to Navigation]
Article
July 1994

Choreoathetosis/Ballismus Associated With Pentamidine-Induced Hypoglycemia in a Patient With the Acquired Immunodeficiency Syndrome

Author Affiliations

From the Academic Departments of Neurology (Drs Sweeney and Harrison) and Medicine (Drs Edgecombe, Churchill, and Miller), University College London (England) Medical School.

Arch Neurol. 1994;51(7):723-725. doi:10.1001/archneur.1994.00540190107023
Abstract

Objective:  To describe the association between acute choreoathetosis/ballismus and hypoglycemia related to pentamidine therapy in a patient with the acquired immunodeficiency syndrome.

Design:  A single case report.

Measures:  Clinical observation, laboratory analysis of blood and cerebrospinal fluid, and magnetic resonance imaging of brain.

Results:  No association was found apart from hypoglycemia. The abnormal movements and hypoglycemia did not recur following cessation of pentamidine.

Conclusions:  Hypoglycemia related to pentamidine therapy can cause neurologic disorders in patients with the acquired immunodeficiency syndrome.

Add or change institution
×